MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D728260RT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation and a left appendage occlusion procedure with a webster¿ electrophysiology catheter and the patient experienced cardiac tamponade that required pericardiocentesis and drain placement.Early during the case, after going transseptal, the patient ended up developing a pericardial effusion.The first sign was the drop of blood pressure which the physician confirmed using the ice (intracardiac echocardiography) nuvision¿ ultrasound catheter.The patient was immediately tapped and a drain was put in place by the electrophysiologist.The medical team continued to monitor the patient for about 30-45 minutes, and some heparin was administered to ensure the effusion would not trigger.The nuvision¿ ultrasound catheter was used to guide the watchman¿ portion of the case, so they did take the catheter across the septum, after going transseptal.The effusion formed after the catheter was brought back to the right side, in a period of about two minutes after.The effusion did not come back and the physician continued with the case.They completed the ablation and follow up watchman.The case continued and ended successfully.The drain was taken out at the end.The patient recovered.Echo was completed later that day of adverse event showed no signs of effusion.The physician's opinion on the cause of the pericardial effusion was due to "duodeca" or "live wire catheter" not being properly positioned in the coronary sinus.The event occurred shortly after transseptal, prior to mapping.No ablation was performed prior to noting the pericardial effusion.There was no bwi equipment or catheter that malfunctioned during the case.
 
Additional Manufacturer Narrative
D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2025, the product investigation was completed as the complaint device was not returned.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21875418
Report Number2029046-2025-01189
Device Sequence Number18055764
Product Code DRF
UDI-Device Identifier10846835004960
UDI-Public10846835004960
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953663
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD728260RT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS RF NEEDLE; CARTO 3 SYSTEM; NGEN PUMP, US CONFIGURATION; NGEN RF GENERATOR, US; NUVISION ICE CATHETER, 10F; WATCHMAN CATHETER
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown